Medical Questions > Conditions and Diseases > Cold, Flu and Viral Infections Forum

Cause of puffy eyes

Must Read
The eyes are the doors to the soul...but what types of eye or vision problems to people typically experience? Basic eye anatomy and info on eye problems here....
Only an Ophthalmologist can diagnose eye disease, but you can learn to identify the signs and symptoms of eye disease. We outline common symptoms here....
What specialist should you visit for eye problems? Learn how doctors test eye movements, health and general vision in this diagnostic overview....
Hey everyone,
My boyfriend has had swollen, puffy eyes for over a week now. His eyes are not red, itchy or producing any discharge. They are simply swollen, as if he has had an allergic reaction. We were away this weekend and they seemed to improve. However, when he got home the puffiness started again which makes one think there is something in his house that is bothering him. However, he's been feeling nauseated for the past 3 days and last night and this morning he vomitted. He says that he has a massive headache and he seems to have a fever. We went to the walk in clinic last week and the doctor was no help and told us to come back if it persists.
Is this just a common flu or possibly something more? If anyone has any remedies or advice I could use to help him that would be great!
Thanks so much in advance!
Did you find this post helpful?
|

User Profile
replied November 28th, 2008
Supporter
Under-eye puffiness — whether in the form of mild swelling, dark "bags" or saggy under-eye skin can have many possible causes. A few possible diagnoses include:

* Heredity
* Fluid retention (from the weather or hormone levels)
* Allergies or dermatitis (redness and itching are usually also present)
* Certain medications

If his puffiness is severe and persistent or if you notice swelling (called an "edema") in other parts of his body, see a doctor. You want to rule out other possible causes of swelling, such as kidney or thyroid problems or a side effect of medications.
|
Did you find this post helpful?